MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CONSTELLATION VISION SYSTEM; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CONSTELLATION VISION SYSTEM; UNIT, PHACOFRAGMENTATION
Catalog Number 8065752066
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the tip of the product (phaco emulsification tip) was found bent before surgery (procedure type was unknown).The surgery was performed and completed after replacing the product with another one.There was no patient contact with suspect product.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened phaco emulsification tip (phaco tip), without a wrench, in a bag with a tyvek label was received for the report.The returned sample was visually inspected and was found to be non-conforming as the phaco tip was found to be bent at the cone to cannula transition area.Wear was observed on the threads, back of flange, and on nut corners consistent with threading on a handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause could not be determined from the investigation performed.The returned sample is visually non-conforming with the phaco tip bent; therefore, reported issue was confirmed; however, how and when the phaco tip became bent could not be determined.Most likely root cause is handling during placement of the phaco tip onto the handpiece.The exact root cause for the bent phaco tip is unknown, therefore specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30 times magnification during the manufacturing process.Any nonconformance, such as the phaco tip cannula bent exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21749289
Report Number2523835-2025-00405
Device Sequence Number18501040
Product Code HQC
UDI-Device Identifier00380657520664
UDI-Public(01)00380657520664(17)290831(11)240911(10)17237L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number17237L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK
Patient SexUnknown